Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 1, NWS Nashville, TN

February 21, 2001Lawrence County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Feb 21, 2001, 9:36 PM CST for Lawrence County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 21, 2001, 9:36 PM CST (03:36 UTC)
Expired
Feb 21, 2001, 10:15 PM CST
In force
39 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Lawrence County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2001-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2001-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2031 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

684 
WUUS54 KOHX 220337
SVRBNA
TNC099-220415-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
936 PM CST WED FEB 21 2001

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAWRENCE COUNTY IN MIDDLE TENNESSEE
  THIS INCLUDES THE CITY OF LAWRENCEBURG

* UNTIL 1015 PM CST

* AT 932 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF LORETTO...OR ABOUT 10
  MILES NORTHEAST OF UNDERWOOD-PETERSVILLE...MOVING NORTHEAST AT 20
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OVER LORETTO AT 950 PM CST
  8 MILES SOUTH OF LAWRENCEBURG AT 1000 PM CST

DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

$$
BOYD

LAT...LON 3498 8772 3485 8755 3515 8719 3538 8729
          3539 8746

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 8:40 PM CST, 56 minutes earlier.

Area forecast discussion, Feb 21, 8:40 PM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
840 PM CST WED FEB 21 2001

SURFACE RIDGE CENTERED OVER THE SOUTHERN PLAINS THIS MORNING HAS
BEEN MOVING STEADILY EASTWARD INTO WEST TENNESSEE AS NOTED ON THE
02Z ANALYSIS. LATEST SATELLITE IMAGES SHOWING FAIRLY DENSE STRATUS
DECK EXTENDING WESTWARD INTO ARKANSAS AND MISSOURI. NO INDICATIONS
ATTM OF DISSIPATION OR THINNING OF THE CLOUD DECK. ALSO SEVERAL
STATIONS INDICATING FOG IN LATEST OBSERVATIONS. SOUNDING FORECAST
FROM MORNING ETA RUN INDICATING A GOOD INVERSION FROM 950MB TO 800MB
WHICH MATCHES WHAT 00Z OHX SOUNDING SHOWS. HOWEVER THE MODEL SHOWS A
THINNER LOW CLOUD LAYER AT THE 00Z FORECAST HOUR THAN OHX SOUNDING
DOES.

WILL UPDATE TO SLOW DOWN CLOUD DISSIPATION AND POSSIBLY ADJUST
WINDS AND TEMPS.

.BNA...NONE.

JLM

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.